Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Are there any pills to change the shade of my skin from wheatish to fair? Are glutathione pills safe and effective?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 1996
Answered : 988 Questions
Question
HI, I have a wheatis shade of my skin, is there any pills available to change the shade of my skin from wheatis to fair?
is there any side effects of skin whitening pills? are glutathione pills are safe & effective? which brand glutathione pills are most effective? where I can get it?
Posted Mon, 21 May 2012 in Skin Hair and Nails
 
 
Answered by Dr. Bharat Chawda 8 hours later
Hi!,

Thank you for posting the query,

This is a very interesting question you have posted ,as there are so many people who wants to get fair or improve their complexion.Such patients we often see in our OPD.

Let me tell you that there is no exact definition of "fairness" and there can't be any.The only thing which we should talk about is "improvement" in complexion .

If the dark complexion is genetic then there is hardly one can do any thing ,but if the complexion is whetish due to excess sun exposure(tanning) or due to any sort of allergy (external or internal) or due to a disease process ,then there is a scope of improvement .

There are certain creams and procedures which one can go for to improve the complexion .To name a few creams which are available in the market are : glycolic acid ,kojic acid, hydroquinone ,tretinoin ,adapalene etc.These creams can be used at night time .Use of sunscreen here is mandatory in the day time and that too three times.

Certain procedures which can be carried out for the same are Microdermabrassion ,chemical peeling ,Laser peeling etc.It is extremely important that you get these procedures done from a experienced dermatologist and not from a beauty parlor.
Even the creams you should get it prescribed by a dermatologist as he would be the best person to decide which one should be used in your case.

I have heard a lot about glutathione tablets and injection as a skin whitening agents ,but I would not recommend that to any one as lot of research needs to be done on that.Neither have we as a dermatologist , heard that it leads to any great effect.There is lot of debate still going on among dermatologist about the effectiveness and safety of such agents .There are certain sites in the internet where you can get it ordered .

I would again advise you that improving complexion depends upon various factors and there are times when we have to accept what god have given to us or may be what our genes have given us.

If at all you go for these creams and procedures kindly have a very realistic expectation. And if you do get a good result, you need to understand that you have to maintain it too as these things are reversible.

You should also try protect your skin from direct sun light by using a wide brimmed hat or covering the face with a cloth (apart from using a sunscreen).

I humbly repeat , kindly visit a dermatologist for this and not a beauty parlor.

Hope I've answered your query.
Should you have additional concern regarding the same ,I would be happy to address it.

Please accept my answer in case you do not have further queries.

Regards,
Dr.Bharat chawda XXXXXXX specialist, Dermatology.
Above answer was peer-reviewed by
 
Follow-up: Are there any pills to change the shade of my skin from wheatish to fair? Are glutathione pills safe and effective? 10 hours later
thanks sir, for your response. it resolve my most of the queries, just want to know that is there any ways to increase glutathione level in our body naturally or by way of supplement? how can I come to know that glutathione level is increase in my body?
 
 
Answered by Dr. Bharat Chawda 5 hours later
Hi!,

Thanks for getting back.

Glutathione is an antioxidant.Its not very easy to measure the levels of glutathione , and one needs to talk to a pathologist for this.It is also said that oral glutathione is not well absorbed from gastro-intestinal tract.So its not easy to increase the level of the same.

Lot of doctors are still experimenting with the use of this medicine.So its better to wait till we get a more firm reports on the same.

I think other methods are more safe and times tested .

I thank you again for submitting your question. I hope you found my response to be helpful and informative. If you have any additional concerns I would be happy to address them.

Please accept my answer in case you do not have further queries.

Regards,
Dr.Bharat chawda XXXXXXX specialist, Dermatology.
Above answer was peer-reviewed by
 
Follow-up: Are there any pills to change the shade of my skin from wheatish to fair? Are glutathione pills safe and effective? 18 hours later
thanks mr chawda, well v have good discussion, giv me contact details like adress, mail id, contact no. etc so that i can contact u for any future queries. well i m going to experiment glutathione pills with vitamin c pills & lets c the results after 3 months. if u have any well known brand which u can advise me. i have found gluta c from US most satisfactory. i will let u know the results if u provide me yr contact details. thanks
 
 
Answered by Dr. Bharat Chawda 38 hours later
Hi!,

Thank you for writing back,

I am happy to see a person going for glutathione on his own.I would be eagerly waiting to see the response .

But I am sorry I am not allowed to give my personal details in this forum,as I am a employed consultant of the group & all the discussions go through this website.

I usually don't like to experiment with my patients ,so I will be very happy to know the outcome of the medicine.So I can only request you to post an unbiased result of the same.And if you get good result ,believe me I'll be prescribing it to all my patients who have been wanting to get fairer.

There are so many brands out there selling glutathione ,it would be unethical to point out any one.You must just be very lucky to get the best out of all these.

I wish you good luck,

Regards,
Dr.Bharat chawda XXXXXXX specialist, Dermatology.


Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor